Social Anxiety Support Forum banner
1 - 16 of 16 Posts

·
Registered
Joined
·
30 Posts
Discussion Starter · #1 ·
Hi there! Has anyone else tried Pristiq? If so how did/do you find it? I've been on it for a month - seems to be helping a little so far, my sense of humour is coming back. So far hasn't made a huge difference with SA, but i guess it's still early days. I have noticed my sex drive is down a bit so if that dosen't pick up i'll have to try something else.
:)
 

·
Registered
Joined
·
30 Posts
Discussion Starter · #3 ·
doseage

I'm only on 50mg but i definately feel 'different'. Just noticed last few days people seem to be talking to me more...maybe i look less uncomfortable therefore more approachable. Dunno, just a theory. How long have you been on it for? Had any side effects?
 

·
UnDeRrAtED
Joined
·
34,712 Posts
Ive been on Prestiq for about 6 months and all of them have been samples from the psychiatrist. The side effects I have had are only loss of appetite, some people I heard have gotten better but unfortunately Im not one of them.
 

·
Registered
Joined
·
2,403 Posts
Why do you stay on an a AD for 6 months that does not significantly help you within 6-8 weeks?
 

·
Registered
Joined
·
676 Posts
Hi there! Has anyone else tried Pristiq? If so how did/do you find it? I've been on it for a month - seems to be helping a little so far, my sense of humour is coming back. So far hasn't made a huge difference with SA, but i guess it's still early days. I have noticed my sex drive is down a bit so if that dosen't pick up i'll have to try something else.
:)
Its highly likely you are going to get reduced sex drive from every SSRI you try. If you only feel your drive reduced 'a bit' then consider yourself extremely lucky. As far as I know there is only one true 'anti depressant' that tends to not have sexual side effects and that is wellbutrin. That is likely to be the only one you don't experience negative sexual side effects from so make sure that's the one you try next if its that important to you. I'd happily take alleviation of my depression symptoms with a reduced sex drive any day of the week over the alternative because theres a good chance I wouldn't survive till the end of the week without the help of meds in the first place.
 

·
Banned
Joined
·
33 Posts
I am supposed to be on Pristiq, I still got heaps of tablets left, but I couldn't take it regularly because I have a habit that reacts badly with SNRIs. I couldn't take it everyday like I was supposed to because the urge to "do other things" was too strong and I was aware of the fact that the two drugs together in my system could cause serotonin toxicity. When I was taking it I remember not feeling anything, as in I didn't feel good but wasn't depressed. Like feeling nothing. I was aware that the depression was there, but didn't feel it. After I told my doctor this, she said that it's not what you're supposed to feel like on it.

Maybe it was because I couldn't take it regularly like I was supposed to, coupled with the fact that I was "doing other things."
 

·
Registered
Joined
·
2,661 Posts
I am supposed to be on Pristiq, I still got heaps of tablets left, but I couldn't take it regularly because I have a habit that reacts badly with SNRIs. I couldn't take it everyday like I was supposed to because the urge to "do other things" was too strong and I was aware of the fact that the two drugs together in my system could cause serotonin toxicity. When I was taking it I remember not feeling anything, as in I didn't feel good but wasn't depressed. Like feeling nothing. I was aware that the depression was there, but didn't feel it. After I told my doctor this, she said that it's not what you're supposed to feel like on it.

Maybe it was because I couldn't take it regularly like I was supposed to, coupled with the fact that I was "doing other things."
If you do MDMA regularly, you should take the SNRI 3-4 hours after dosing to prevent brain damage.

Also FYI, most drugs for depression/anxiety will prevent ecstasy-use. MAOIs interact very badly with it, and SSRIs block most of its effects.
 

·
Registered
Joined
·
2,403 Posts
To milk the cow to the last drop, im getting free medication so why not?
If a person with SA does not respond to an AD within 2 months, then there is no point in taking it any longer. It's a waste of time.
 

·
Registered
Joined
·
30 Posts
Discussion Starter · #13 ·
Its highly likely you are going to get reduced sex drive from every SSRI you try. If you only feel your drive reduced 'a bit' then consider yourself extremely lucky. As far as I know there is only one true 'anti depressant' that tends to not have sexual side effects and that is wellbutrin. That is likely to be the only one you don't experience negative sexual side effects from so make sure that's the one you try next if its that important to you. I'd happily take alleviation of my depression symptoms with a reduced sex drive any day of the week over the alternative because theres a good chance I wouldn't survive till the end of the week without the help of meds in the first place.
Thanks for the helpful advice - if it proves to be a real ongoing problem i'll ask my doc. about Wellbutrin - have you tried it? :)
 

·
Registered
Joined
·
676 Posts
Thanks for the helpful advice - if it proves to be a real ongoing problem i'll ask my doc. about Wellbutrin - have you tried it? :)
Yup. It helps with my depression a bit but makes me even more anxious and irritable. People with already existing anxiety especially tend to have this reaction from it although those are pretty common negative side effects for everyone who tries it. It also helps a hell of a lot of people as well. You will never know how you will respond to a med until you try it.
 

·
Registered
Joined
·
1 Posts
HI,
I started with cymbalta 20 mg and made me VERY happy for 2 months, then NOTHING, back to headaches, fatigue and irritability. My Dr. tried to rise dosis to 30 mg but didnt work. Then Dr tried Celexa, Wellbutrin and FINALLY Effexor. I was on Effexor for about 9 months but started at 75 mg and then 150 and ended on 300. My doctor recomended me Pristiq, I've been taking 100 mg for 1 week now and I feel tired and feel kind of stressed.
With effexor side efects were constipation and dry mouth but I had energy and forgot about headaches but my major concern was that i was on the maximum dosis and wondering what would be the next prescription....
Right know with pristiq no more constipation but need more energy!!!! Any suggestions?
Does anyone have same experience¿?
 

·
Registered
Joined
·
210 Posts
I felt tired when I first started pristiq, but that went away with time. Actually, it is really energizing a few hours after I take it and then it seems to mellow out. I couldn't handle the 100mg because it seemed to make me really jittery, but the 50 is not so bad.

Does anyone think that is really does help their anxiety?

Does it make anyone bloated feeling? The feeling is similar to when I took cymbalta...I think that is why I had the loss of appetite is because I was so darned bloated.

I still don't understand why they give me a med that works on norepinephrine when that is supposed to be what makes anxiety worse.
 
1 - 16 of 16 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top